MAUDE Adverse Event Report: SILK ROAD MEDICAL ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; EMBOLIC PROTECTION FILTERING GUIDEWIRE

SILK ROAD MEDICAL ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; EMBOLIC PROTECTION FILTERING GUIDEWIRE
Model Number SR-200-NPS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Foreign Body In Patient (2687); Restenosis (4576)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the arterial sheath tip broke off during the initial tcar procedure, requiring additional surgical intervention.An enroute transcarotid neuroprotection system (nps) was selected for use in a left sided transcarotid artery revascularization (tcar) procedure that took place on (b)(6) 2024.During the procedure, the black marker tip of the arterial sheath of the nps broke off within the patient.The physician stated that he must have clamped the tip of the sheath, resulting in the separation.Further, it was noted that there was some fraying or unraveling of the spring like structure on the outside of the sheath.Per the physician, post-procedure imaging was unable to visualize the black tip of the sheath within the patient.On (b)(6) 2025, it was reported that the patient suffered from recurrent stenosis of prior left tcar.Examination of computed tomography (ct) images from (b)(6) 2025 revealed what appeared to be the arterial sheath tip of the nps embolized within the stent.It was suspected that the embolus within the stent could be recurrent restenosis and calcification.As a result of the embolus, the patient underwent a bypass surgery on (b)(6) 2025.As the stent was not explanted, there was no way to conclusively determine whether the arterial sheath tip remained within the implanted stent.
 
Additional Manufacturer Narrative
Initial details of this event were previously reported by silk road medical under mdr report number 3014526664-2024-00082.Silk road medical was acquired by boston scientific.Further information regarding follow-up to this event was reported to boston scientific, which is contained in this report.A2 - age at time of event: the patient was 68 years old at the time of the initial tcar procedure.We are unable to provide the complete unique identifier (udi) # at this time.Further investigation is in progress to obtain the complete udi #.If additional details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Updated fields : h6 - evaluation method codes, evaluation conclusion codes.Initial details of this event were previously reported by silk road medical under mdr report number 3014526664-2024-00082.Silk road medical was acquired by boston scientific.Further information regarding follow-up to this event was reported to boston scientific, which is contained in this report.A2 - age at time of event: the patient was 68 years old at the time of the initial tcar procedure.We are unable to provide the complete unique identifier (udi) # at this time.Further investigation is in progress to obtain the complete udi #.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the arterial sheath tip broke off during the initial tcar procedure, requiring additional surgical intervention.An enroute transcarotid neuroprotection system (nps) was selected for use in a left sided transcarotid artery revascularization (tcar) procedure that took place on (b)(6) 2024.During the procedure, the black marker tip of the arterial sheath of the nps broke off within the patient.The physician stated that he must have clamped the tip of the sheath, resulting in the separation.Further, it was noted that there was some fraying or unraveling of the spring like structure on the outside of the sheath.Per the physician, post-procedure imaging was unable to visualize the black tip of the sheath within the patient.On (b)(6) 2025, it was reported that the patient suffered from recurrent stenosis of prior left tcar.Examination of ct images from (b)(6) 2025 revealed what appeared to be the arterial sheath tip embolized within the stent.It was suspected that the embolus within the stent could be recurrent restenosis and calcification.As a result of the embolus, the patient underwent a bypass surgery on (b)(6) 2025.As the stent was not explanted, there was no way to conclusively determine whether the arterial sheath tip remained within the implanted stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated fields: h6 - device codes: the code was update to more accurately reflect the reported situation.Initial details of this event were previously reported by silk road medical under mdr report number 3014526664-2024-00082.Silk road medical was acquired by boston scientific.Further information regarding follow-up to this event was reported to boston scientific, which is contained in this report.A2 - age at time of event: the patient was 68 years old at the time of the initial tcar procedure.We are unable to provide the complete unique identifier (udi) # at this time.Further investigation is in progress to obtain the complete udi #.If additional details become available, a supplemental report will be submitted.Investigation results: device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the enroute transcarotid neuroprotection system device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION FILTERING GUIDEWIRE
Manufacturer (Section D)
SILK ROAD MEDICAL
1213 innsbruck drive
sunnyvale CA 94089
Manufacturer (Section G)
SILK ROAD MEDICAL INC.
27th ave north plymouth
minneapolis MN 55447
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22244006
Report Number2124215-2025-39413
Device Sequence Number8185809
Product Code NTE
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSR-200-NPS
Device Catalogue NumberSR-200-NPS
Device Lot Number0000305484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/27/2025
04/30/2026
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/24/2025
05/28/2026
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight189 LB
Patient RaceWhite